Management of Renal Disease

  • Author: Mohamed G. Atta, MD, MPH (More Info)
  • Editors in Chief: Daniel R. Kuritzkes, MD; Joseph J. Eron, Jr., MD
  • Last Reviewed: 3/14/17 (What's New)

Summary

    Antiretroviral-Related Acute Tubular Injury and Allergic Interstitial Nephritis
    • Kidney lesions that can be directly linked to antiretroviral medications have, in general, involved acute tubular process, allergic interstitial nephritis, and/or kidney stones
    • Although some antiretroviral medications may affect the tubule, many over-the-counter medications and intercurrent illnesses may also result in acute tubular injury and/or allergic interstitial nephritis as well as kidney stones or crystal nephropathy
    Acute Tubular Injury
      Tubulointerstitial Nephritis
        Specific Antiretroviral Medications and Combinations
          Tenofovir DF and Tenofovir AF
            Cobicistat and Dolutegravir
              PIs and Kidney Stones
                Summary of Assessment Strategy for Creatinine Elevation Associated With Bland Urine

              Action required